Share ConsumerLab.com's information with family and friends — or just send to yourself. Simply provide an email address below.
You must provide a valid email address.
Your email address*:
Your name*: Send me a copy
Email Address where it's going*:
*Addresses and name will only be used for sending this message.
Additional message (optional):
Your message has been sent. Thanks for sharing!
Glucosamine's Effect on Glaucoma
Question: Is it true that taking glucosamine might make my glaucoma worse?
Answer: A small study suggests that this is possible. It found that eye pressure increased when people with glaucoma or intraocular hypertension (high fluid pressure in the eye) took a glucosamine supplement, and decreased when the supplement was discontinued. For more about the study, see the "Concerns and Cautions" section of the Glucosamine and Chondroitin Review >>
Also, be aware that bitter orange, an ingredient found in some stimulant weight loss supplements, may also worsen a specific type of glaucoma.
See the Encyclopedia article about Glaucoma for more information.